Change search
ReferencesLink to record
Permanent link

Direct link
Equilibrium Measures and Partial Balayage
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).ORCID iD: 0000-0002-6942-8959
2015 (English)In: Complex Analysis and Operator Theory, ISSN 1661-8254, Vol. 9, no 1, 65-85 p.Article in journal (Refereed) Published
Abstract [en]

We consider the equilibrium problem for an external background potential in weighted potential theory, and show that for a large class of background potentials there is a complementarity relationship between the measure solving the weighted equilibrium problem-the weighted equilibrium measure-and a certain partial balayage measure.

Place, publisher, year, edition, pages
2015. Vol. 9, no 1, 65-85 p.
Keyword [en]
Equilibrium problem, Partial balayage, Obstacle problem
National Category
URN: urn:nbn:se:kth:diva-160754DOI: 10.1007/s11785-014-0372-4ISI: 000348345100004OAI: diva2:791684

QC 20150302

Available from: 2015-03-02 Created: 2015-02-27 Last updated: 2016-05-24Bibliographically approved
In thesis
1. Partial Balayage and Related Concepts in Potential Theory
Open this publication in new window or tab >>Partial Balayage and Related Concepts in Potential Theory
2016 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of three papers, all treating various aspects of the operation partial balayage from potential theory.

The first paper concerns the equilibrium measure in the setting of two dimensional weighted potential theory, an important measure arising in various mathematical areas, e.g. random matrix theory and the theory of orthogonal polynomials. In this paper we show that the equilibrium measure satisfies a complementary relation with a partial balayage measure if the weight function is of a certain type.

The second paper treats the connection between partial balayage measures and measures arising from scaling limits of a generalisation of the so-called divisible sandpile model on lattices. The standard divisible sandpile can, in a natural way, be considered a discrete version of the partial balayage operation with respect to the Lebesgue measure. The generalisation that is developed in this paper is essentially a discrete version of the partial balayage operation with respect to more general measures than the Lebesgue measure.

In the third paper we develop a version of partial balayage on Riemannian manifolds, using the theory of currents. Several known properties of partial balayage measures are shown to have corresponding results in the Riemannian manifold setting, one of which being the main result of the first paper. Moreover, we utilize the developed framework to show that for manifolds of dimension two, harmonic and geodesic balls are locally equivalent if and only if the manifold locally has constant curvature.

Abstract [sv]

Denna avhandling består av tre artiklar som alla behandlar olika aspekter av den potentialteoretiska operationen partiell balayage.

Den första artikeln betraktar jämviktsmåttet i tvådimensionell viktad potentialteori, ett viktigt mått inom flertalet matematiska inriktningar såsom slumpmatristeori och teorin om ortogonalpolynom. I denna artikel visas att jämviktsmåttet uppfyller en komplementaritetsrelation med ett partiell balayage-mått om viktfunktionen är av en viss typ.

Den andra artikeln behandlar relationen mellan partiell balayage-mått och mått som uppstår från skalningsgränser av en generalisering av den så kallade "delbara sandhögen", en diskret modell för partikelaggregation på gitter. Den vanliga delbara sandhögen kan på ett naturligt sätt betraktas som en diskret version av partiell balayage-operatorn med avseende på Lebesguemåttet. Generaliseringen som utarbetas i denna artikel är väsentligen en diskret version av partiell balayage-operatorn med avseende på mer allmänna mått än Lebesguemåttet.

I den tredje artikeln formuleras en version av partiell balayage på riemannska mångfalder utifrån teorin om strömmar. Åtskilliga tidigare kända egenskaper om partiella balayage-mått visas ha motsvarande formuleringar i formuleringen på riemannska mångfalder, bland annat huvudresultatet från den första artikeln. Vidare så utnyttjas det utarbetade ramverket för att visa att tvådimensionella riemannska mångfalder har egenskapen att harmoniska och geodetiska bollar lokalt är ekvivalenta om och endast om mångfalden lokalt har konstant krökning.

Place, publisher, year, edition, pages
Stockholm: KTH Royal Institute of Technology, 2016. 47 p.
TRITA-MAT-A, 2016:07
Partial balayage, equilibrium measure, obstacle problem, divisible sandpile, Riemannian manifold, quadrature domain, Laplacian growth, mother body
National Category
Mathematical Analysis
Research subject
urn:nbn:se:kth:diva-186367 (URN)978-91-7729-025-4 (ISBN)
Public defence
2016-08-30, F3, Lindstedtsvägen 26, Stockholm, 13:00 (English)

QC 20160524

Available from: 2016-05-24 Created: 2016-05-10 Last updated: 2016-05-24Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Roos, Joakim
By organisation
Mathematics (Dept.)
In the same journal
Complex Analysis and Operator Theory

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 28 hits
ReferencesLink to record
Permanent link

Direct link